# SDR CA121029004

- Difficulty date: October 26, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Boeing 737*
- Engine: Cfmint CFM567B26US
- System (JASC): 2613 · Overheat Detection
- Part: Overheat Loop
- Part number: 898003
- Condition: Failed
- Location: Apu Tailpipe
- Part time: 13,287 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

(CAN) DURING AN ETOPS FLIGHT WITH THE APU OPERATING, THE FLIGHT CREW REPORTED AN APU INOPERATIVE LIGHT AND ASSOCIATED MASTER CAUTION OVERHEAT DETECT LIGHT ILLUMINATE SIMULTANEOUSLY.  THE APU WAS SUBSEQUENTLY SHUTDOWN AND THE LIGHTS CONTINUED TO ILLUMINATE AND THEN EXTINGUISHED INTERMITTENTLY.  AS THE ACFT HAD NOT ENTERED THE ETOPS PORTION OF THE FLIGHT, IT WAS REQUIRED BY THE FLIGHT CREW THAT AN AIR TURNBACK BE CARRIED OUT.  THE ACFT RETURNED TO ITS DEPARTING BS AND MADE AN UNEVENTFUL LANDING.   MAINTENANCE CARRIED OUT THE FOLLOW TASKS AND ACTIONS, FIM 26-10, TASK 801, C/O AND INTIAL EVALUATION DID NOT REVEAL ANY FAULTS.  APU FIRE DETECTOR ELEMENTS RUNG OUT IAW FIM 26-10, TASK 809.  APU TAILPIPE OVERHEAT DETECTOR MEASURED AT 3700 OHMS NOMINAL VALUE SHOULD BE 3945 OHMS + OR-177 OHMS.  APU TAILPIPE OVERHEAT DETECTOR ASSY REPLACED IAW MM 26-15-01.  FIRE DETECTOR ASSY, PN OFF 902020-01, SN 4333 FROM NEW HOURS 13287, CYCLES 3875. FIRE/OVERHEAT ELEMENT PN OFF 8980-03, SN 20040 FROM NEW HOURS 13287, CYCLES 3875.  SYS FUNCTION CHECKED SERVICEABLE.
